Baclofen What happens if I stop taking this med?

Status
Not open for further replies.

MtPockets

Very helpful member
Joined
Jun 1, 2006
Messages
1,528
Reason
PALS
Diagnosis
05/2006
Country
US
State
Ms
City
Gulfport
I decided on my own to try to cut back on the many medications I have been taking to cut costs. I was able to successfully remove a couple of them with no noticeable effects. Then I decided to cut out the Baclofen which I was taking 20mg 3 times a day.

I had been told that it takes several days for this medicine to get into the system. However, it took only one day for it to apparently leave my system.

The next morning I awoke to the strange feeling of spasms in both legs, both high and low. It felt strangely like worms crawling under the skin, or maybe an alien baby trying to get out.
It was weird, and very noticeable. I immediately returned to my former dose.

When I told my Neurologist, she was horrified, and said you can not do that. You cannot just stop taking a drug like that, it might kill you because of the withdrawal. Whatever made you do that? Do not ever do that again. Believe me I won't.

Just wanted you to know, consult your Doctor before experimenting with dosage adjustments, it can be very dangerous if not deadly.
 
Last edited:

sharonca

Distinguished member
Joined
Nov 27, 2007
Messages
423
Reason
PALS
Diagnosis
12/2007
Country
US
State
CA
City
Mentone
Just wondering... did you fess up on the othe drugs you quit?

Sharonca
 

olly

Extremely helpful member
Joined
Jan 10, 2008
Messages
2,732
Reason
PALS
Diagnosis
11/2007
Country
uk
State
uk
City
uk
hi capt al

your neuro is completely right,you can not just quit a drug like baclofen.
you can cut down slowly 10mg at a time and see how things go.
long term side effects of baclofen is muscle weakness but we have this anyway.
i cut my dosage down from 60 to 20mg over many months just to see what happend.
my spasms in my body did not get too bad but the myoclonus became a big problem again so i am now on 40mg with a bit of myoclonus.
it is tricky ajusting meds and ofton its choosing the lesser of two evils with regards to symptoms and side effects.
i hope you are feeling better after the shock to your system.
:-D
 

gimpydad'slady

Active member
Joined
Jul 5, 2008
Messages
63
Country
US
State
Georgia
City
Lula
Even missing doses...

My hubby takes 15mg x4 a day. If he even misses a dose, his legs jump uncontrollably every time he tries to flex his foot to stand or stretch. According to him, it is quite uncomfortable when this happens. I know it looks uncomfortable when I see it happen. Makes me feel even more uncomfortable knowing that I can't stop it when it happens. So we try to make sure that he doesn't miss a dose.
 
Status
Not open for further replies.
Top